Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 5, 2008, 4:59 PM CDT for Comal County, Hays County, Texas. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2008, 4:59 PM CDT (21:59 UTC)
- Expired
- May 5, 2008, 6:30 PM CDT
- In force
- 91 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Comal County, TX, Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 15 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.0 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1559 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 052201
FFWEWX
TXC091-209-052330-
/O.NEW.KEWX.FF.W.0005.080505T2159Z-080505T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
459 PM CDT MON MAY 5 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL COMAL COUNTY...
SOUTH CENTRAL HAYS COUNTY...
* UNTIL 630 PM CDT.
* AT 452 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
FROM A THUNDERSTORM NEAR YORK CREEK. AN ESTIMATED 3 INCHES OF
RAIN HAS FALLEN IN THE PAST 2 HOURS FROM A STATIONARY STORM
BETWEEN SMITHSON VALLEY AND SAN MARCOS.
* LOCATIONS IN THE WARNING AREA INCLUDE HUNTER.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY.
LAT...LON 2993 9813 2989 9799 2982 9796 2973 9804
2969 9817
TIME...MOT...LOC 2159Z 180DEG 0KT 2980 9809
$$4 follow-up statements
000
WGUS74 KEWX 052216
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
512 PM CDT MON MAY 5 2008
TXC091-209-052330-
/O.CON.KEWX.FF.W.0005.000000T0000Z-080505T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAYS TX-COMAL TX-
512 PM CDT MON MAY 5 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR EAST
CENTRAL COMAL AND SOUTH CENTRAL HAYS COUNTIES...
AT 503 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A STATIONARY THUNDERSTORM NEAR THE COMMUNITY OF HUNTER.
DOPPLER RADARS ARE ESTIMATING BETWEEN 3 AND 5 INCHES OF RAIN HAVE
FALLEN FROM THIS PARTICULAR STORM. ANOTHER HEAVY SHOWER NEAR
CANYON LAKE IS MOVING NORTH AT 5 MPH.
LOCATIONS IN THE WARNING AREA INCLUDE HUNTER.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY.
LAT...LON 2993 9813 2989 9799 2982 9796 2973 9804
2969 9817
TIME...MOT...LOC 2212Z 180DEG 0KT 2980 9809
$$000
WGUS74 KEWX 052239
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
535 PM CDT MON MAY 5 2008
TXC091-209-052330-
/O.CON.KEWX.FF.W.0005.000000T0000Z-080505T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAYS TX-COMAL TX-
535 PM CDT MON MAY 5 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR EAST
CENTRAL COMAL AND SOUTH CENTRAL HAYS COUNTIES...
AT 527 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT HEAVY RAIN OVER YORK CREEK...OR ABOUT 1 MILE NORTHWEST OF
HUNTER. AN ESTIMATED 4 INCHES OF RAIN HAS FALLEN OVER THIS AREA
SINCE 315 PM.
THIS RAIN STORM WILL DRIFT NORTH ACROSS THE YORK CREEK WATERSHED.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY.
LAT...LON 2993 9813 2989 9799 2982 9796 2973 9804
2969 9817
TIME...MOT...LOC 2235Z 180DEG 0KT 2982 9808
$$000
WGUS74 KEWX 052307
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
601 PM CDT MON MAY 5 2008
TXC091-209-052330-
/O.CON.KEWX.FF.W.0005.000000T0000Z-080505T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAYS TX-COMAL TX-
601 PM CDT MON MAY 5 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR EAST
CENTRAL COMAL AND SOUTH CENTRAL HAYS COUNTIES...
AT 552 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT HEAVY RAIN 5 MILES NORTH OF HUNTER....MOVING NORTH AT 5 MPH.
DOPPLER ESTIMATED RAINFALL TOTALS INDICATE AS MUCH AS 5 INCHES OF
RAIN HAS FALLEN 3 MILES NORTH OF HUNTER.
THE AREAL COVERAGE OF HEAVY RAINS IS DECREASING.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY.
LAT...LON 2993 9813 2989 9799 2982 9796 2973 9804
2969 9817
TIME...MOT...LOC 2301Z 180DEG 0KT 2985 9808
$$000
WGUS74 KEWX 052321
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
618 PM CDT MON MAY 5 2008
TXC091-209-052330-
/O.CON.KEWX.FF.W.0005.000000T0000Z-080505T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAYS TX-COMAL TX-
618 PM CDT MON MAY 5 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR EAST
CENTRAL COMAL AND SOUTH CENTRAL HAYS COUNTIES...
AT 611 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS NOTED THE
RAINS NORTH OF HUNTER HAVE WEAKENED AND MOVED NORTH INTO HAY COUNTY.
NO ADDITIONAL HEAVY RAINS ARE EXPECTED. BUT RUNOFF FROM THE
SHOWERS MAY CONTINUE TO POSE A PROBLEM AT LOW WATER CROSSINGS.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 630 PM CDT.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY.
LAT...LON 2993 9813 2989 9799 2982 9796 2973 9804
2969 9817
TIME...MOT...LOC 2318Z 180DEG 0KT 2985 9808
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 5, 3:33 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 5, 3:33 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 333 PM CDT MON MAY 5 2008 .DISCUSSION... SCATTERED LIGHT SHOWERS ARE SLOWLY BEGINNING TO DEVELOP ALONG THE COASTAL PLAINS AND ARE POPPING UP ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS. THIS ACTIVITY WILL INCREASE IN AREAL COVERAGE AND INTENSITY DURING THE EVENING AND INTO THE OVERNIGHT HOURS. GFS AND ECMWF GUIDANCE ARE STILL INDICATING THE DEVELOPMENT OF AN MCS OVERNIGHT ACROSS THE RIO GRANDE PLAINS. WHILE AVERAGE ACCUMULATIONS WILL GENERALLY BE ABOUT ONE QUARTER TO ONE HALF OF AN INCH...SOME AREAS WILL SEE LOCALLY HEAVY RAINFALL...WITH AMOUNTS OF 1-3 INCHES POSSIBLE BEFORE SUNRISE. RAIN CHANCES WILL DROP OFF DRAMATICALLY TUESDAY MORNING AS DRIER AIR PUSHES INTO THE REGION. THE UPPER LOW TO THE WEST IS NOW EXPECTED TO TRACK A LITTLE FURTHER TO THE SOUTH THAN PREVIOUSLY ANTICIPATED. CURRENT GUIDANCE PUSHES THE LOW ACROSS WEST TEXAS AND INTO THE RED RIVER VALLEY ON WEDNESDAY. ANOTHER ROUND OF CONVECTIVE ACTIVITY IS EXPECTED OVERNIGHT TUESDAY AND INTO WEDNESDAY AS THE DRYLINE CREEPS IN FROM THE WEST AHEAD OF THE LOW. MODERATE SE FLOW IN THE BL ON TUESDAY WILL AID IN SOME MOISTURE RECOVERY. THE BEST CHANCE FOR RAIN WILL BE ACROSS THE WESTERN HILL COUNTRY AND ALONG THE EDWARDS PLATEAU LATE TUESDAY...THEN SHIFTING TO THE NORTHEASTERN COUNTIES BY WEDNESDAY MORNING. SOME OF THE STORMS WHICH DEVELOP LATE TUESDAY/EARLY WEDNESDAY COULD BECOME SEVERE. SLIGHT CHANCES FOR RAIN WILL CONTINUE INTO WEDNESDAY AFTERNOON ACROSS EASTERN SOUTH CENTRAL TEXAS AS THE UPPER LOW PROGRESSES INTO THE SOUTHERN GREAT PLAINS. WARM CONDITIONS ARE IN STORE FOR THE END OF THE WORKWEEK AS WINDS SHIFT TO THE SOUTHWEST LATE WEDNESDAY AND INTO THURSDAY IN THE WAKE OF THE PASSAGE OF THE LOW. THE WARM AND VERY DRY AIR WILL EASILY PUSH TEMPERATURES INTO THE MID-90S ACROSS THE METRO AREAS AND UPWARDS OF THE CENTURY MARK ALONG THE RIO GRANDE PLAINS AND IN THE VALLEY. WINDS WILL RETURN TO THE SOUTHEAST LATE THURSDAY...BUT GULF MOISTURE WILL BE TOO LIMITED FOR ANYTHING OTHER THAN AN INCREASE IN CLOUDS. ZONAL FLOW ALOFT WILL KEEP TEMPERATURES (BOTH MAX AND MIN) ABOUT 10 DEGREES ABOVE MID-MAY NORMALS THROUGH THE WEEKEND...BUT NO NEW RECORDS ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 68 84 69 83 64 / 40 20 30 40 10 AUSTIN BERGSTROM INTL AIRPORT 67 85 69 84 64 / 40 20 30 40 10 DEL RIO INTL AIRPORT 72 90 69 96 66 / 40 10 40 - - SAN ANTONIO INTL AIRPORT 68 84 70 86 65 / 50 20 30 20 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/08
Hazardous weather outlook, May 5, 5:49 AM CDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 549 AM CDT MON MAY 5 2008 TXZ171>173-183>194-202>209-217>225-228-061100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 549 AM CDT MON MAY 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE TODAY AND TONIGHT WITH SHOWERS AND THUNDERSTORMS. THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL BE GREATEST TONIGHT ALONG THE RIO GRANDE VALLEY AND OVER THE RIO GRANDE PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SEVERE THUNDERSTORMS ARE POSSIBLE LATE TUESDAY AFTERNOON ACROSS VAL VERDE COUNTY. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL EXPAND EAST AND SOUTH TUESDAY EVENING INTO THE WESTERN HILL COUNTRY... INCLUDING KINNEY AND UVALDE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...ESPECIALLY LATE TUESDAY WITH THE THREAT OF SEVERE THUNDERSTORMS ON THE RISE.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 6:24 AM CDT | Areal Flood Advisory | EWX | Bastrop, Lee | 3 hr |
| May 5, 12:33 PM CDT | Areal Flood Advisory | EWX | Williamson | 117 min |
| May 5, 4:27 PM CDT | Areal Flood Advisory | EWX | Comal, Hays | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.